It is currently Wed Aug 23, 2017 9:23 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
PostPosted: Tue Dec 27, 2011 9:02 pm 
Offline
New Poster
New Poster

Joined: Tue Dec 27, 2011 8:50 pm
Posts: 2
I started dating a man who is on suboxone about one month ago. He uses the dissolvable strips under his tongue three times a day. I've noticed some odd changes in my body since we began dating, such as constipation, extreme hunger, stomach pain, inability to orgasm and fatigue. Could kissing him and exchanging saliva cause me to absorb some of the effects of the suboxone? My doctor does not prescribe this and cannot give me a solid answer.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 27, 2011 9:05 pm 
LMFAO


Top
  
 
 Post subject:
PostPosted: Tue Dec 27, 2011 9:19 pm 
Offline
Average Poster
Average Poster

Joined: Tue Apr 12, 2011 11:30 pm
Posts: 13
I'm sorry, but I'm also ROFLMAO. I just can't help it. I'll stop .... Ahem...

OK, seriously though. Unless you're kissing him while he's got the strip in his mouth and it's dissolving at that very moment, then no, it's not going to get into your system. If it's really bugging you, have him brush his teeth after he's done absorbing all he's going to.

Sorry for laughing.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Dec 27, 2011 10:25 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
In Europe, Buprenorphine (the active ingredient in Suboxone) is sold under the brand name Temgesic. Temgesic contains .2 mg (200 mcg) of Buprenorphine and it's used to treat pain. Buprenorphine is a powerful medication.

Considering your boyfriend is taking either the 2mg (2000 mcg) or 8mg (8000 mcg) film, you may be getting some Buprenorphine into your system if you're kissing him very soon after he takes his dose? It seems pretty unlikely, but I guess it's possible and with Buprenorphine being as strong as it is, it wouldn't take much for you to feel it.

If I were you, I'd make sure to wait a half hour or so after his last dose before you guys kiss and see if that helps at all.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 28, 2011 12:07 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 12, 2010 12:43 am
Posts: 1019
Location: Buffalo New York
Romeo wrote:
In Europe, Buprenorphine (the active ingredient in Suboxone) is sold under the brand name Temgesic. Temgesic contains .2 mg (200 mcg) of Buprenorphine and it's used to treat pain. Buprenorphine is a powerful medication.

Considering your boyfriend is taking either the 2mg (2000 mcg) or 8mg (8000 mcg) film, you may be getting some Buprenorphine into your system if you're kissing him very soon after he takes his dose? It seems pretty unlikely, but I guess it's possible and with Buprenorphine being as strong as it is, it wouldn't take much for you to feel it.

If I were you, I'd make sure to wait a half hour or so after his last dose before you guys kiss and see if that helps at all.



I’m glad someone is taking this serious great post Romeo. People think this is a joke but it can happen no matter how funny some people think it is. To an opiate naive the transfer of saliva if you kiss someone right after they takes this med can get into your system. I mean for myself when I was on suboxone I had that tasted in my mouth for a good hour. But what it really comes down to is are you kissing him while or right after he takes his dose????


PS
I actually had my gf ask me this a few times over the years.

_________________
Yes these drugs saved our life's. But does that mean we have to give the rest of our life to these drugs?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 28, 2011 12:16 am 
Offline
New Poster
New Poster

Joined: Tue Dec 27, 2011 8:50 pm
Posts: 2
Thank you for not laughing. I really do appreciate it. I'm very oversensitive any medication and I didn't know if that had anything to do with it. We have kissed shortly after hes taken it. But we won't be doing that anymore. He does salivate A LOT from taking it. I've just noticed some weird changes in myself that mirror some of his side effects. I suppose it could all just be in my mind but I wanted opinions from people who knew generally what they were talking about. So again, thanks for taking it seriously. :)


Top
 Profile  
 
PostPosted: Wed Dec 28, 2011 1:30 am 
Offline
Average Poster
Average Poster

Joined: Tue Dec 27, 2011 8:07 pm
Posts: 13
Subgfrf06 wrote:
I started dating a man who is on suboxone about one month ago. He uses the dissolvable strips under his tongue three times a day. I've noticed some odd changes in my body since we began dating, such as constipation, extreme hunger, stomach pain, inability to orgasm and fatigue. Could kissing him and exchanging saliva cause me to absorb some of the effects of the suboxone? My doctor does not prescribe this and cannot give me a solid answer.


I know this comment is kinda unprofessional but it still might be something to consider.

Since alot of Norbupe. is released into our urine than it seems feasible to get Norbupe. in ejaculatory fluids.

You should order some $5 Bupe drug test strip and make him provide random semen samples. Make him stand in front of you while he's providing the sample to ensure he doesn't try and cheat the system :D

If he tests dirty for bupe than cut his ass off until he can produce some clean tadpoles :lol:

hahaha hopefully you know I'm joking but it would be hilarious if you actually threatened him with random sperm screens


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 28, 2011 3:25 am 
Subgfrf06 wrote:
Subgfrf06 wrote:
I've just noticed some weird changes in myself that mirror some of his side effects.


Maybe it's psychological?


Top
  
 
 Post subject:
PostPosted: Wed Dec 28, 2011 4:28 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
The question has some serious implications.

Like Romeo said, opioid naive people need hardly any buprenorphine for analgesic effect. 200ugs (0.2mg's) will get an opioid-naive person quite narc'd.

Say this girl's boyfriend is having 24,000 micrograms (3 x 8mg's) spread throughout the day, she will definitely absorb SOME buprenorphine if she kisses him over the day, especially it's open-mouth/tongue kissing. Say she is completely opioid naive, it is possible that absorbtion of buprenorphine may have some side-effects.

Those side-effects could certainly be related to Suboxone.

I'd highly suggest you get your partner to use alcohol based mouthwash before he kisses you open-mouth (always a good practice anyway ;) ) And try not to kiss him until at least an hour after he's dosed, and not before he's cleaned out his mouth.

I'm not saying this is the "solution"... but if you try it, it may help.

In theory, if you are absorbing some buprenorphine through this route, you ..could.. end up with a mild opioid tolerance. So I'd do something about this for sure. The textbooks don't say it, but in my experience, addiction can be contagious.

I kiss my girlfriend often throughout the day... but I always wash down my Suboxone with something.

PS: What's with all the people who can't handle questions like these?


Top
 Profile  
 
   
 Post subject:
PostPosted: Wed Dec 28, 2011 5:40 am 
Well then, as someone mentioned earlier, OP should take a drug test for bupe. Then she will know.


Top
  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group